Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 7, NWS Huntsville, AL

February 16, 2025Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this tornado warning at Feb 16, 2025, 12:44 AM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2025, 12:44 AM CST (06:44 UTC)
Expired
Feb 16, 2025, 1:30 AM CST
In force
46 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:11 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
660 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WFUS54 KHUN 160644
TORHUN
TNC051-103-127-160730-
/O.NEW.KHUN.TO.W.0007.250216T0644Z-250216T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
1244 AM CST Sun Feb 16 2025

The National Weather Service in Huntsville Alabama has issued a

* Tornado Warning for...
  Moore County in Middle Tennessee...
  Southeastern Lincoln County in Middle Tennessee...
  Central Franklin County in Middle Tennessee...

* Until 130 AM CST.

* At 1243 AM CST, a severe thunderstorm capable of producing a
  tornado was located 7 miles northwest of Huntland, or 10 miles
  south of Lynchburg, moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Tims Ford Lake around 1250 AM CST.
  Winchester, Decherd, and Estill Springs around 1255 AM CST.
  Sewanee around 105 AM CST.

Other locations impacted by this tornadic thunderstorm include Lexie
Crossroads, Harmony, Hurdlow, Lois, Maxwell, St. Andrews, Marble
Hill, Smithland, Woods Reservoir, and Arnold AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
      3534 8624 3535 8622 3533 8620 3536 8616
      3534 8603 3531 8600 3532 8598 3528 8591
      3521 8587 3500 8641 3533 8646 3532 8642
      3535 8641 3536 8633 3541 8627
TIME...MOT...LOC 0643Z 247DEG 54KT 3513 8636 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KDW
4 follow-up statements
247 
WWUS54 KHUN 160653
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
1253 AM CST Sun Feb 16 2025

TNC103-127-160702-
/O.CAN.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Moore TN-Lincoln TN-
1253 AM CST Sun Feb 16 2025

...THE TORNADO WARNING FOR MOORE AND SOUTHEASTERN LINCOLN COUNTIES IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of Lincoln and Moore Counties. Therefore, the warning has been 
cancelled. 

A Tornado Watch remains in effect until 400 AM CST for north central
and northeastern Alabama...and Middle Tennessee.

&&

LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
      3521 8587 3504 8631 3527 8628 3527 8627
      3528 8628 3530 8625 3532 8625 3535 8622
      3533 8620 3536 8616
TIME...MOT...LOC 0652Z 247DEG 54KT 3519 8620 

$$

TNC051-160730-
/O.CON.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
1253 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR CENTRAL
FRANKLIN COUNTY...

At 1252 AM CST, a severe thunderstorm capable of producing a tornado
was located near Tims Ford Lake, or near Winchester, moving northeast
at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Winchester, Decherd, Estill Springs, and Tims Ford Lake around 100 
  AM CST.
  Sewanee around 105 AM CST.

Other locations impacted by this tornadic thunderstorm include Lexie
Crossroads, Woods Reservoir, Harmony, Arnold AFB, Alto, Maxwell, St.
Andrews, and Belvidere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3534 8603 3531 8600 3532 8598 3528 8591
      3521 8587 3504 8631 3527 8628 3527 8627
      3528 8628 3530 8625 3532 8625 3535 8622
      3533 8620 3536 8616
TIME...MOT...LOC 0652Z 247DEG 54KT 3519 8620 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KDW
422 
WWUS54 KHUN 160707
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
107 AM CST Sun Feb 16 2025

TNC051-160730-
/O.CON.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
107 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR
NORTHEASTERN FRANKLIN COUNTY...

At 106 AM CST, a severe thunderstorm capable of producing a tornado
was located over Decherd, or near Winchester, moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Decherd and Sewanee around 110 AM CST.

Other locations impacted by this tornadic thunderstorm include Alto,
St. Andrews, Woods Reservoir, and Arnold AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3531 8600 3532 8598 3528 8591 3521 8587
      3511 8612 3523 8612 3531 8611 3534 8605
      3534 8603
TIME...MOT...LOC 0706Z 250DEG 35KT 3522 8607 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KDW
893 
WWUS54 KHUN 160719
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
119 AM CST Sun Feb 16 2025

TNC051-160730-
/O.CON.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
119 AM CST Sun Feb 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR EAST
CENTRAL FRANKLIN COUNTY...

At 119 AM CST, a severe thunderstorm capable of producing a tornado
was located over Sewanee, or 11 miles east of Winchester, moving east
at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Franklin County, including the following locations...
St. Andrews and Alto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3527 8596 3530 8594 3528 8591 3521 8587
      3517 8596 3520 8596 3524 8597
TIME...MOT...LOC 0719Z 258DEG 40KT 3523 8591 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

KDW
704 
WWUS54 KHUN 160726
SVSHUN

Severe Weather Statement
National Weather Service Huntsville AL
126 AM CST Sun Feb 16 2025

TNC051-160735-
/O.EXP.KHUN.TO.W.0007.000000T0000Z-250216T0730Z/
Franklin TN-
126 AM CST Sun Feb 16 2025

...THE TORNADO WARNING FOR EAST CENTRAL FRANKLIN COUNTY WILL EXPIRE
AT 130 AM CST...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 AM CST for northeastern
Alabama...and Middle Tennessee.

&&

LAT...LON 3527 8596 3530 8594 3528 8591 3521 8587
      3517 8596 3520 8596 3524 8597
TIME...MOT...LOC 0725Z 247DEG 54KT 3526 8583 

$$

KDW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 15, 11:58 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 15, 11:58 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1158 PM CST Sat Feb 15 2025

...New AVIATION...

.NEAR TERM...
(Rest of tonight)
Issued at 743 PM CST Sat Feb 15 2025

[UPDATE 915 PM] A Tornado Watch has been issued for all of
northern Alabama and southern middle Tennessee and is in effect
through 4 AM CST Sunday. Make sure to stay weather aware and have
multiple ways to receive warnings tonight!

Currently some light showers are being shown by radar out ahead
of the main line of storms that extends from Louisiana up through
western Tennessee and Kentucky. Both the soundings from Jackson,
MS and Birmingham, AL show a capping inversion aloft (especially
in JAN's). The instability is not as robust in BMX's sounding;
however, the instability may increase as the low level jet
increases tonight. For our area, there is ample bulk shear and Hi-
Res guidance also indicates that there may be a narrow corridor
of sufficient surface instability (and increased low-level lapse
rates) along and west of I-65 tonight. Although, with cold air
damming occurring to our east over the southern Appalachians, it
seems more likely that instability will be a bit more limited over
northeast Alabama overnight. This will be monitored over the next
few hours to see if this holds true.

Overall, the forecast has not changed too much, as we are still
anticipating a line of severe storms to move through the region
this evening and overnight. Damaging winds, heavy downpours, as
well as the potential for a few tornadoes are the main threats.
With an inch or less of rain forecast with the fast-moving line of
storms, nuisance flooding may be a concern (especially with the
rains we've received recently). Although, we are not expecting
widespread flooding at this time. We are going to keep an eye on
our rivers with this rainfall as well as downstream flow, as a
couple of our rivers remain in flood from this past week. As for
timing of the storms tonight, Hi-Res models suggest that our
current thinking (and most likely time) of the line moving
through our area of 10 PM over northwest Alabama and moving east
of our area between 3-4 AM.

Make sure to have multiple ways to receive warnings tonight,
especially ones that will wake you up!

&&

.SHORT TERM...
(Sunday through Monday)
Issued at 101 PM CST Sat Feb 15 2025

The line of storms will exit the area before sunrise Sunday
morning. Gusty winds of 20-30 mph will remain during the morning
before diminishing by around lunchtime. A colder and drier airmass
advects in from the NW on Sunday bringing in another shot of
cooler air into the TN Valley. Afternoon temperatures will only
be in the upper 40s with overnight lows dipping down into the mid
20s. Given the breezy conditions during the day, a flash freeze
overnight is not expected.

As the upper level trough axis associated with the storms Saturday
night pushes further east of the forecast area, a more zonal flow
pattern sets up across the Southeast to start the new work week.
Dry and below normal conditions continue on Monday with highs only
in the mid 40s and overnight lows once again dropping down into
the mid 20s. These temperatures are approximately 10 degrees below
the climatological normals for this time of year.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 238 AM CST Sat Feb 15 2025

On Tuesday morning, an area of upper low pressure should be exiting
to the east from the Canadian Maritimes. West and south of this low,
a generally zonal upper flow should be in place over much of the
CONUS, with weak troughing across the western states. At this time,
an upper level system heading southward across Alberta will result
in an area of low pressure forming over the upper Mississippi
Valley on Wednesday. This system will bring more inclement weather
to the Tennessee Valley for the midweek. Before then, a strong
and cold surface high over Saskatchewan with sea level pressure in
the lower 1050s mb will exert its influence to the SE, and
continue a chilly trend across this area. With more clouds moving
in as the upper system forms, more limited direct sun will result
in highs only in the lower 50s, a bit cooler than average readings
around 58 degrees. These lower 50s will be the warmest temperature
of this period, as more colder air is forecast to arrive for the
mid and latter half of the week.

The upper system consolidating over the eastern plains and western
Great Lakes will bring a wintry mix across the area beginning Tue
night. The latest grids, based mainly on the NBM has a rain/snow mix
for over our Tennessee counties into NW Alabama, with a cold rain
more to the SE. On Wednesday, the mix of rain/snow will continue,
over similar areas of southern middle Tennessee to NW Alabama, with
showers more to the SE. With clouds, good precipitation chances and
cold air advection becoming more dominant, high temperatures for
the mid week will be colder, ranging from the mid/upper 30s for our
TN group and NW AL, with low/mid 40s more towards Marshall, Cullman
and southern DeKalb counties. The system should exit to the east
Wed night with precipitation tapering off from west to east. Went
with a faster track of the precip ending. Total snow amounts should
remain under an inch over our north and western areas, with lesser
amounts to the SE.

Precip ending will help limit snow accumulations, as low temperatures
plummet into the mid/upper teens before daybreak Thursday. With
clouds slowly decreasing and a lower 1040s mb surface high building
SE over the eastern Great Plains, it will very chilly day with highs
only in the upper 20s to lower 30s. A NW-N winds of 5-15 mph will
produce wind chill values in the teens to lower 20s. Even colder
Thur night with lows in the lower teens. High temperatures to close
out the work week should only rise into the mid 30s to around 40
under partly cloudy skies.

&&

.AVIATION...
(06Z TAFS)
Issued at 1158 PM CST Sat Feb 15 2025

A quasi-linear convective line (QLCS) was moving eastward across
the forecast area, now between KMSL and KHSV. This line should be
impacting KDCU within the next 10 minutes, then KHSV 15-30 min.
Strong to damaging wind gusts over 50kt are possible with this
line, along with a possible tornado. The QLCS should be positioned
east of NE AL by 10Z. A tight pressure gradient around low
pressure over KY will keep low-level wind shear in for another
hour at KMSL, and a few hours at KHSV. Winds otherwise will remain
strong in the 20-30kt range gradually lowering as we go through
the day. Winds should veer from the S-SW to the west after
daybreak, then W-NW winds should fall below 10kt after sunset.
IFR CIGs are expected with the QLCS and an hour or so afterwards,
then become MVFR for the remainder of the overnight into the late
morning. VFR CIGs are forecast this afternoon and evening.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until noon CST Sunday for ALZ001>010-016.

TN...Wind Advisory until noon CST Sunday for TNZ076-096-097.

&&

NEAR TERM...26
SHORT TERM....GH
LONG TERM....RSB
AVIATION...RSB

In the hours before

Local storm report, Feb 15, 11:37 PM CST, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1137 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     Tstm Wnd Dmg     1 ENE Tuscumbia         34.73N 87.70W
02/15/2025                   Colbert            AL   Fire Dept/Rescue

            Reports of multiple trees and powerlines
            down on East 6th street near N Commons and
            Jefferson street. Transformers also blown in
            the vicinity. Time estimated based on radar.

&&
Local storm report, Feb 16, 12:10 AM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1210 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     Tstm Wnd Gst     4 WNW Mooresville       34.65N 86.95W
02/16/2025  M52 MPH          Limestone          AL   ASOS

&&
Local storm report, Feb 16, 12:12 AM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1212 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     Tstm Wnd Gst     4 NW Rogersville        34.87N 87.33W
02/16/2025  M50 MPH          Lauderdale         AL   Broadcast Media

            Tennessee Valley Weather report.

&&
Local storm report, Feb 16, 12:14 AM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1214 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     Tstm Wnd Gst     4 NW Madison            34.75N 86.79W
02/16/2025  M62 MPH          Limestone          AL   Amateur Radio

            Measured at County Line Road and Highway 72.

&&
Local storm report, Feb 16, 12:15 AM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1215 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     Tstm Wnd Gst     4 WNW Mooresville       34.65N 86.95W
02/16/2025  M61 MPH          Limestone          AL   ASOS

&&
Local storm report, Feb 16, 12:28 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1228 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     Tstm Wnd Dmg     1 E Tuscumbia           34.73N 87.69W
02/16/2025                   Colbert            AL   Fire Dept/Rescue

            3 large trees down with live wires and road
            blockage on Davis Court. Time estimated by
            radar.

&&

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:59 PM CSTTornado WarningHUNFranklin, Lincoln, Moore46 min
Feb 16, 12:04 AM CSTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore41 min
Feb 16, 12:21 AM CSTTornado WarningHUNFranklin, Lincoln, Moore24 min
Feb 16, 12:40 AM CSTTornado WarningHUNFranklin, Lincoln50 min
Feb 16, 12:45 AM CSTSevere Thunderstorm Warning Considerable damage threatHUNFranklin, Lincoln, Moore60 min
Feb 16, 6:48 AM CSTWind AdvisoryHUNFranklin, Lincoln, Moore2 hr

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.